Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Binghamton, NY

August 3, 2014Cayuga County, Seneca County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 3, 2014, 4:54 PM EDT for Cayuga County, Seneca County, New York. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2014, 4:54 PM EDT (20:54 UTC)
Expired
Aug 3, 2014, 9:00 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Cayuga County, NY, Seneca County, NY

The radar

The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:23 PM EDTFLOODRomulus, NYSIX INCHES OF WATER IN BASEMENT ON ROUTE 89
Aug 3, 6:26 PM EDTFLASH FLOODEast Varick, NYROUTE 89 FLOODED
Aug 3, 6:47 PM EDTFLOODFayette, NYWATER IS ENTERING CHURCH
Aug 3, 7:18 PM EDTFLASH FLOODFayette, NYNUMEROUS FLOODING ISSUES INCLUDING WATER OVER ROADS AND WATER IN MANY BASEMENTS. WORST PROBLEMS IN CENTRAL PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 92 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WGUS51 KBGM 032054
FFWBGM
NYC011-099-040100-
/O.NEW.KBGM.FF.W.0025.140803T2054Z-140804T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 PM EDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SENECA COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 900 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR RAINFALL    
  ESTIMATES OF 2 TO 3 INCHES HAVE BEEN NOTED...JUST SINCE ABOUT 4    
  PM. ADDITIONAL TORRENTIAL RAINFALL IS LIKELY THROUGH AT LEAST 6 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANOGA...
  INTERLAKEN...KENDAIA...KIDDERS...OVID...ROMULUS...SHELDRAKE...
  AURORA...KING FERRY...LEDYARD...LEVANNA AND UNION SPRINGS.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4287 7697 4288 7668 4262 7656 4262 7662
      4263 7667 4262 7666 4261 7666 4260 7681

$$

MLJ
2 follow-up statements
327 
WGUS71 KBGM 032306
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
706 PM EDT SUN AUG 3 2014

NYC011-099-040100-
/O.CON.KBGM.FF.W.0025.000000T0000Z-140804T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SENECA NY-CAYUGA NY-
706 PM EDT SUN AUG 3 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN CAYUGA AND CENTRAL SENECA COUNTIES...

AT 702 PM EDT...LIGHT TO MODERATE RAIN CONTINUED...BUT OVERALL 
RAINFALL RATES WERE NOT AS HEAVY AS THEY WERE EARLIER THIS AFTERNOON.

SIGNIFICANT FLOODING PROBLEMS PERSIST AT THIS TIME...WITH SEVERAL 
ROADS EITHER WASHED OUT OR IMPASSABLE...ESPECIALLY IN THE TOWNS OF 
EAST VARICK...ROMULUS...AND FAYETTE. WATER WAS ALSO REPORTED TO BE 
ENTERING SOME BUILDINGS AND RESIDENCES. RADAR RAINFALL ESTIMATES OF 
4.5 TO 5 INCHES WERE NOTED IN THESE AREAS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4287 7697 4288 7668 4262 7656 4262 7662
      4263 7667 4262 7666 4261 7666 4260 7681

$$

MLJ
071 
WGUS71 KBGM 040104
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
904 PM EDT SUN AUG 3 2014

NYC011-099-040110-
/O.EXP.KBGM.FF.W.0025.000000T0000Z-140804T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SENECA NY-CAYUGA NY-
904 PM EDT SUN AUG 3 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN CAYUGA AND
CENTRAL SENECA COUNTIES...

HEAVIER RAINFALL HAS ENDED ACROSS THE REGION...WITH ONLY RESIDUAL 
LIGHT SHOWERS EXPECTED FOR THE REST OF THE EVENING.

OVERALL...WATER LEVELS HAVE RECEDED...AND ARE EXPECTED TO CONTINUE 
DOING SO OVERNIGHT. 

RADAR RAINFALL ESTIMATES OF 4.5 TO 5.5 INCHES WERE NOTED ACROSS THE 
WARNED AREA EARLIER THIS AFTERNOON. A NUMBER OF ROADS WERE REPORTED 
TO BE IMPASSABLE EARLIER IN THE TOWNS OF FAYETTE...VARICK...AND 
WATERLOO IN SENECA COUNTY. SOME STRUCTURES MAY ALSO HAVE BEEN IMPACTED 
FROM FLOODING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4287 7697 4288 7668 4262 7656 4262 7662
      4263 7667 4262 7666 4261 7666 4260 7681

$$

MLJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:30 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 3, 4:30 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT SUN AUG 3 2014

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE CONTINUES TO
MOVE SLOWLY THROUGH THE AREA. SHOWERS AND POSSIBLY THUNDERSTORMS
WILL PRODUCE TORRENTIAL DOWNPOURS THIS EVENING...BEFORE TAPERING
OFF OVERNIGHT. A BRIEF BREAK IN THE WEATHER CAN BE EXPECTED
MONDAY AND MONDAY NIGHT WITH TEMPERATURES AROUND NORMAL WITH A HUMID
AIRMASS REMAINING IN PLACE.

&&

.NEAR TERM /THROUGH MONDAY/...
415 PM UPDATE...
FLASH FLOOD WATCH EXPANDED INTO CORTLAND-ONONDAGA AS WELL...WITH
COLLIDING BOUNDARIES ERUPTING NEW CONVECTION WITH HEAVY RAINFALL.
IN TOMPKINS COUNTY...ITHACA AREA AT THIS POINT SEEMS THE HEAVIEST
HIT WITH THIS CURRENT EVENT...INCLUDING MANY REPORTS OF WATER
OVER ROADS AND WATER IN BASEMENTS.

PREVIOUS DISCUSSION...
AT 245 PM...UPR LVL LOW IS CURRENTLY SITTING AND SPINNING OVR WRN
PA. A STEADY STREAM OF SHOWERS WITH EMBEDDED TSTMS IS RIDING UP
THRU CNTRL PA AS MOISTURE PIVOTS ARND UPR LOW. THIS WL BE SETTING
THE STAGE FOR POSSIBLE FLASH FLOODING INTO THE NIGHTTIME HRS AND
HV EXPANDED FFA FURTHER TO THE EAST BASED ON LATEST RADAR TRENDS.
JUST RECEIVED A REPORT FROM SCHUYLER COUNTY OF 1.21 INCHES OF RAIN
FALLING IN 22 MINUTES.

AS THUNDER DEVELOPS, AND CONVECTION IS STARTING TO SHOW CG'S WITHIN
THE LAST HR WITH MLCAPES HVG INCRSD TO BTWN 500 AND 1000 J/KG ACRS
NWRN AREAS, EXPECT RAINFALL AMNTS TO INCREASE TO 2 INCHES PER
HOUR TONIGHT AND POSSIBLY HIGHER. UPR LVL LOW WILL EVENTUALLY PULL EAST
INTO THE HUDSON VLY AFT 06Z. WRAP-AROUND MOISTURE BHND WV WL
RESULT IN SCT SHOWERS AFT THIS TIME PULLING EAST AND DIMINISHING
TO JUST ISOLD THRU 12Z.

SKIES EXPECTED TO RMN MOCLDY OVR ENTIRE AREA THRU AT LEAST MIDNIGHT,
BFR SUBSIDENCE OCCURS BHND TROF. THIS WL KEEP TEMPS UP ARND 60F
ALONG WITH A MOIST AIRMASS STILL IN PLACE.

TOMORROW WL FEATURE A BREAK IN THE WX AS RIDGING BRIEFLY TAKES HOLD
DRG THE DAY. MAY SEE SOME LINGERING SHOWERS ACRS WRN CATS THRU
MID-MRNG BUT EXPECT JUST A PCLDY DAY ON TAP WITH HIGHS ONCE AGAIN NR
NORMAL VALUES UNDER A HUMID AIRMASS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
415 PM UPDATE...
TROUGHY PATTERN JUST WILL NOT LET GO. UPPER TROUGH OVER EASTERN
CANADA WILL FURTHER AMPLIFY WHILE SENDING MULTIPLE WAVES THROUGH
THE CYCLONIC FLOW AROUND IT. THUS BOTH TUESDAY AND
WEDNESDAY...EXPECTING SCATTERED CONVECTION TO FIRE UP BOTH DAYS.
PRECIPITABLE WATER VALUES WILL BE QUITE A BIT LOWER COMPARED TO
THIS WEEKEND...AND THERE WILL BE MORE FLOW...THUS NOT EXPECTING
EXCESSIVE RAINFALL. HOWEVER...THERE MAY BE SOME GUSTY WINDS.
ORGANIZED SEVERE NOT ANTICIPATED EITHER DAY. TUESDAY WILL BE
RATHER WARM /MAINLY LOW TO MID 80S/...BUT COOL AIR ADVECTION
SHOULD SEND MOST LOCATIONS INTO 70S FOR HIGHS WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
155 PM SUNDAY UPDATE...
UPPER RIDGING WILL FINALLY PUT AN END TO OUR DAILY ROUNDS OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON THURSDAY...DEPARTING
LARGE TROUGH MAY STILL MANAGE A LITTLE MINOR CONVECTION...OTHERWISE
LOOKING DRY FRIDAY THROUGH THE WEEKEND. ALSO...TEMPERATURES WILL
MODERATE FROM JUST SLIGHTLY BELOW CLIMATOLOGY...TO RIGHT AROUND
AVERAGE VALUES...AS 500MB HEIGHTS CREEP BACK UP DUE TO THE
RIDGING. FORECAST CLOSELY FOLLOWS WPC GUIDANCE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
18Z UPDATE...
ANOTHER ROUND OF DEVELOPING SHRA-TSRA IN PROGRESS...AND THAT IS
THE MAIN CONCERN...SEE TAFS FOR TIMING SPECIFICS. THERE WILL NOT
BE A LOT OF LIGHTNING BECAUSE OF LIMITED INSTABILITY...BUT THE
CELLS WILL BE SLOW MOVING HEAVY RAINERS WITH RESULTING
RESTRICTIONS. THIS IS BEING FORCED BY ABUNDANT MOISTURE...AND AN
UPPER TROUGH NOW LIFTING THROUGH WESTERN TO CENTRAL NY/PA. BEHIND
THAT WAVE LATER THIS EVENING...SHRA-TSRA WILL GO AWAY BUT LOW
LEVEL MOISTURE WILL BE LEFT BEHIND...RESULTING IN MVFR TO IFR
RESTRICTIONS FOR SEVERAL OF THE TERMINALS. KELM PROBABLY WORSE
THAN IFR VIS FOR A TIME LATER TONIGHT. LIGHT AND VARIABLE WINDS
/EXCEPT LOCALIZED GUSTS IN VICINITY OF TSRA/ THIS AFTERNOON INTO
TONIGHT...WILL BECOME LIGHT NORTHWESTERLY DURING THE DAY MONDAY
AND CONDITIONS WILL BECOME VFR AFTER EARLY MORNING RESTRICTIONS.

OUTLOOK...

MON AFT-WED...BRIEF RESTRICTIONS POSSIBLE EACH AFTERNOON...IN
ISOLATED TO SCATTERED SHRA-TSRA. ALSO...POSSIBLE VALLEY FOG EARLY
EACH MORNING FOR KELM.

THU-FRI...MAINLY VFR EXCEPT POSSIBLE PREDAWN VALLEY FOG KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ038.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ015>018-
     022>025-044-055.

&&

SYNOPSIS...PVN
NEAR TERM...MDP/PVN
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...MDP
Hazardous weather outlook, Aug 3, 4:13 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
413 PM EDT SUN AUG 3 2014

NYZ009-036-037-045-046-056-057-062-PAZ039-040-043-044-047-048-072-
042015-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-BROOME-
DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
413 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA
THIS AFTERNOON INTO EVENING. ANY STORMS THAT ARE ABLE TO DEVELOP
WILL BE SLOW MOVING AND HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY DOWNPOURS AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ015>018-022>025-044-055-PAZ038-042015-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-CORTLAND-TIOGA-BRADFORD-
413 PM EDT SUN AUG 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT EXCESSIVE RAINFALL AMOUNTS AND FLOODING IF
IT OCCURS.

In the hours before

Special weather statement, Aug 3, 3:01 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN AUG 3 2014

NYZ017-018-031945-
CAYUGA NY-ONONDAGA NY-
301 PM EDT SUN AUG 3 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAYUGA AND
EXTREME WESTERN ONONDAGA COUNTIES...

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SENNETT TO
  UNION SPRINGS...AND MOVING NORTH AT 5 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SENNETT AT 330 PM EDT...
  ELBRIDGE AT 340 PM EDT...
  THROOPSVILLE AND JORDAN AT 345 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4299 7644 4277 7674 4279 7674 4283 7672
      4288 7672 4290 7674 4296 7672 4303 7661
      4303 7650 4310 7651 4311 7648 4313 7648
      4314 7645

DJP
Special weather statement, Aug 3, 3:24 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EDT SUN AUG 3 2014

NYZ009-037-032015-
ONEIDA NY-
324 PM EDT SUN AUG 3 2014

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ONEIDA COUNTY...

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR STEUBEN...AND MOVING NORTHWEST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRENCHVILLE AT 335 PM EDT...
  NORTH WESTERN AT 340 PM EDT...
  PIXLEY FALLS STATE PARK AT 350 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4338 7550 4349 7535 4336 7522 4328 7527

DJP
Special weather statement, Aug 3, 3:30 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT SUN AUG 3 2014

NYZ017-018-044-032030-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-
330 PM EDT SUN AUG 3 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CORTLAND...
SOUTH CENTRAL ONONDAGA AND SOUTHEASTERN CAYUGA COUNTIES...

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TULLY TO SCOTT...AND MOVING NORTHWEST AT 10 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LA FAYETTE AND VESPER AT 335 PM EDT...
  DRESSERVILLE AT 345 PM EDT...
  GLEN HAVEN AT 350 PM EDT...
  SEMPRONIUS AT 355 PM EDT...
  OTISCO AT 405 PM EDT...
  LOCKE AT 410 PM EDT...
  MONTVILLE AT 415 PM EDT...
  FILLMORE GLEN STATE PARK AT 420 PM EDT...

LAT...LON 4284 7601 4263 7621 4269 7655 4298 7624

DJP
Local storm report, Aug 3, 3:46 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
346 PM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      ITHACA                  42.44N  76.50W
08/03/2014                   TOMPKINS           NY   911 CALL CENTER

            WATER IN RESIDENCE AND OVER SOME ROADWAYS IN ITHACA...
            ESPECIALLY NORTHEAST SIDE.

&&

MDP
Local storm report, Aug 3, 4:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
433 PM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     FLOOD            SOLVAY                  43.06N  76.21W
08/03/2014                   ONONDAGA           NY   FIRE DEPT/RESCUE

            TWO FEET OF WATER IN BASEMENT

&&

PN
Local storm report, Aug 3, 4:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
445 PM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      SKANEATELES             42.95N  76.43W
08/03/2014                   ONONDAGA           NY   FIRE DEPT/RESCUE

            ROADS BEING CLOSED NEAR LOURDES CAMP

&&

PN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:30 PM EDTAreal Flood AdvisoryBGMCortland, Onondaga3 hr
Aug 2, 8:59 PM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Aug 2, 9:07 PM EDTFlash Flood WarningBGMSteuben3 hr
Aug 2, 9:13 PM EDTSpecial Weather StatementBGMOnondaga47 min
Aug 2, 9:25 PM EDTFlash Flood WarningBGMYates3 hr
Aug 3, 10:34 AM EDTFlash Flood WatchBGMCayuga, Chemung, Cortland, Madison, Oneida, Onondaga and 6 more12 hr
Aug 3, 2:16 PM EDTAreal Flood AdvisoryBGMSteuben3 hr
Aug 3, 3:01 PM EDTSpecial Weather StatementBGMCayuga44 min
Aug 3, 3:14 PM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Tompkins3 hr
Aug 3, 3:24 PM EDTSpecial Weather StatementBGMOneida51 min
Aug 3, 3:30 PM EDTSpecial Weather StatementBGMOnondaga60 min
Aug 3, 3:36 PM EDTFlash Flood WarningBGMTompkins3 hr
Aug 3, 3:53 PM EDTAreal Flood AdvisoryBGMChemung, Steuben3 hr
Aug 3, 3:59 PM EDTAreal Flood AdvisoryBGMCayuga, Cortland, Onondaga3 hr
Aug 3, 4:04 PM EDTAreal Flood AdvisoryBGMSeneca, Steuben, Yates3 hr
Aug 3, 4:13 PM EDTAreal Flood AdvisoryBGMCayuga, Onondaga3 hr
Aug 3, 4:28 PM EDTFlash Flood WarningBGMYates3 hr
Aug 3, 4:37 PM EDTFlash Flood WarningBGMCayuga, Onondaga4 hr
Aug 3, 4:44 PM EDTAreal Flood AdvisoryBGMCayuga, Seneca3 hr
Aug 3, 5:29 PM EDTAreal Flood AdvisoryBGMChenango, Madison3 hr
Aug 3, 5:51 PM EDTFlash Flood WarningBGMChenango, Madison3 hr
Aug 3, 5:57 PM EDTAreal Flood AdvisoryBGMChenango, Madison, Otsego3 hr
Aug 3, 6:18 PM EDTAreal Flood AdvisoryBGMMadison, Oneida, Onondaga3 hr
Aug 3, 7:23 PM EDTSpecial Weather StatementBGMOtsego52 min
Aug 3, 7:43 PM EDTAreal Flood AdvisoryBGMOneida3 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.